There are many causes for syncope, or dizziness, among elderly individuals. Dehydration is one of the most common. Not drinking enough fluids can cause dizziness on its own, but it can be even more severe if taking certain heart medications.
That isn’t the only medication to watch out for, though. Anti-depressants, anti-seizure medications, sedatives, and tranquilizers are also capable of causing this health issue. Blood pressure lowering medications are the biggest cause among medications, however.
Dizziness may also occur due to overheating, low blood sugar, low iron levels, neurological disorders, anxiety disorders, and more. It’s important to talk with your physician about the side effects of your drugs, and how they might relate to other things going on in your life.
Those who may be looking for a physician should consider someone who can work with them. Home visit doctors can be a convenient choice as they do not require you to sit in an office and wait around. At Primary Medical Group, we come to you. We also have connections with many other medical professionals if needed.
The biggest risk factors for syncope are age and past dizziness. As you grow older, there are often more medical conditions to worry about that cause dizziness, as well as more medications that may do the same. When it comes to past dizziness, it stands to reason that whatever caused it at that time can cause it again.
If your dizziness involves headache, trouble walking, weakness of muscles, slurred speech, or vomiting – you should seek care at an emergency room. In addition, those over 50, or who have underlying heart disease, should do the same.
When you want to talk to a doctor about how to handle your syncope, we’re here. You can give us a call or find out more about our services at https://www.primarymedicalgroup.com/services-offered/